Severe numbness of the mouth and tongue induced by piperacillin/tazobactam: a rare case report

Read full text
Authors: Xinqi Huang, Wanlin Liu, Bo Tan, 実 立川, Yongliang Huang, Shuting Wang, Nianqing Yin, Yi Li, Liutao Zheng, Yanli Dai
Cited by: 1
References: 20

Abstract

BACKGROUND: Severe oral and tongue numbness induced by piperacillin/tazobactam is extremely rare. RESULTS: A 58-year-old man with bacterial pneumonia developed oral and tongue numbness, dyspnea, and pruritus approximately 4 minutes after intravenous infusion of piperacillin/tazobactam. Based on adverse drug reaction causality assessment, this event was identified as a previously unreported severe adverse drug reaction. DISCUSSION: This case suggests that during clinical use of piperacillin/tazobactam, clinicians should remain vigilant for rare but severe adverse drug reactions even when skin testing is negative, and strengthen medication monitoring to ensure medication safety.

Fields of Study & Subjects

Oral and gingival health research Blood disorders and treatments Drug-Induced Adverse Reactions

Publication details

Journal / source
Future Science OA
Publisher
Informa UK Limited
Volume
12
Issue
1
Pages
2653792–2653792
Publication date
21 April 2026
Language
EN